Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 87, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 14, 2007, 3:10 PM CDT for Chambers County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2007, 3:10 PM CDT (20:10 UTC)
- Expired
- May 14, 2007, 3:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Chambers County, TX
The radar
The Houston radar (KHGX), 47 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 10:12 AM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, May 14, 10:12 AM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1012 AM CDT MON MAY 14 2007 .DISCUSSION... SOUNDING LOOKS A LOT LIKE YESTERDAYS AND WITH RECORD TEMPERATURES YESTERDAY CANT RULE OUT THAT THEY MAY GET SOME SERIOUS COMPETITION AGAIN TODAY AND IN GLS CASE THAT WOULD BE A RECORD MORE THAN 125 YEARS IN STANDING. LOC HIGH YEAR CLL 96 1925 IAH 93 1995 GLS 88 1879 CONVECTIVE TEMPERATURE OF 89 WILL BE EASILY REACHABLE THIS AFTERNOON AND WITH GPS IPWV RUNNING AROUND 1.4 THIS MORNING SEE NO NEED FOR ANY CHANGE TO THE POPS. OTHER THAN TO NUDGE UP TEMPERATURES A DEGREE OR 2 OVER THE FAR WESTERN ZONES (2-4 DEGREES WARMER THAN YESTERDAY AT THIS TIME) AND TO TWEAK DOWN THE CLOUD COVER TONIGHT THE ZONES LOOKING GREAT. 45/37/DH && .PREV DISCUSSION... /ISSUED 350 AM CDT MON MAY 14 2007/ DISCUSSION... WITH HIGH PRESSURE OVERHEAD IN THE UPPER LEVELS OF THE ATMOSPHERE...ANOTHER NEAR RECORD OR RECORD BREAKING WARM DAY IS IN STORE FOR SE TX. AM EXPECTING THE SEA BREEZE TO DEVELOP ONCE AGAIN IN THE MID TO LATE AFTERNOON AS THE TEMPERATURES REACH THE DAYTIME HIGH. WITH WEAK TROUGHINESS IN THE UPPER ATMOSPHERE (BEING BRIDGED BY THE UPPER RIDGE)...ANOTHER DAY OF SCATTERED THUNDERSTORMS IS POSSIBLE. THE MODEL SOUNDING DATA INDICATES ONCE AGAIN A LACK OF A CAP. LIKED THE 4 KM WRF ON THE NCEP WEB SITE FOR HOW THE STORMS WILL DEVELOP THIS AFTERNOON. THIS MODEL INDICATED THE SEA BREEZE WILL START TO GET ACTIVE OVER THE FAR EASTERN COUNTIES AROUND 20Z AND THEN BECOME A BIT MORE WIDESPREAD TOWARD THE WEST. THE UNCERTAINTY INVOLVED...WILL GO WITH A 40 PERCENT COVERAGE. AGAIN CANNOT RULE OUT A VERY ISOLATED SEVERE STORM GIVEN THE MODEL SOUNDING FORECASTS. THE GFS CONTINUES TO BE CONSISTENT IN BRINGING A VERY SHALLOW FRONT ACROSS SE TX ON WEDNESDAY. UPPER POPS A BIT AHEAD OF THE FRONT AND LOWERED THEM FOR FRIDAY THROUGH SUNDAY. DURING THE PERIOD...THE MODELS INDICATE A DRIER PERIOD. ONSHORE WINDS RETURN BY SUNDAY. 40 MARINE... THE PRESSURE GRADIENT WILL REMAIN WEAK THROUGH WEDNESDAY..RESULTING IN LIGHT WINDS. A COLD FRONT IS EXPECTED TO CROSS THE MARINE AREA ON WEDNESDAY NIGHT RESULTING IN INCREASING NE WINDS. WAVE HEIGHTS SHOULD INCREASE ESPECIALLY OFFSHORE REGION DURING THIS PERIOD PROBABLY REACHING CAUTION CRITERIA. 33 AVIATION... THE MAIN ISSUE FOR TODAY IS THE COVERAGE OF TSTMS. FOR THE 12Z PACKAGE AM PLANNING TO HAVE A VCTS FROM 20-02Z AT ALL SITES EXCEPT GLS. CONVECTIVE TEMPS ARE EXPECTED TO BE IN THE MID 80S..SO SCT TSTMS SHOULD DEVELOP AROUND MID-AFT AND PERSIST INTO THE EARLY EVE HOURS. WILL ALSO LIKELY SEE MVFR FOG AT MOST INLAND TAF SITES BETWEEN 10-14Z THIS MORNING. 33 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 92 67 88 67 84 / 40 20 20 20 50 HOUSTON (IAH) 93 68 87 68 87 / 40 20 20 20 50 GALVESTON (GLS) 88 72 84 72 85 / 30 20 20 20 40 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...45
Hazardous weather outlook, May 14, 5:49 AM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 549 AM CDT MON MAY 14 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-151200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 549 AM CDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...MAINLY IN CONJUNCTION WITH THE SEA BREEZE. THERE IS A SLIGHT CHANCE OF AN ISOLATED SEVERE STORM BETWEEN 4 AND 8 PM WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WIND GUSTS. .DAY TWO...TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAY THREE...WEDNESDAY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A WEAKENING COLD FRONT WEDNESDAY AND WEDNESDAY NIGHT AND THERE IS A SLIGHT RISK FOR SEVERE STORMS DURING THE AFTERNOON AND EARLY EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. DAYS FOUR THROUGH SEVEN...THURSDAY THROUGH SUNDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO RETURN BY SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE LATE AFTERNOON AND EARLY EVENING PERIOD TODAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:28 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 47 min |
| May 14, 3:44 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 45 min |
| May 14, 5:01 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 21 min |
| May 14, 5:05 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 40 min |
| May 14, 5:15 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 45 min |
| May 14, 5:18 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 42 min |
| May 14, 5:32 PM CDT | Severe Thunderstorm Warning | HGX | Polk, Trinity | 43 min |
| May 14, 5:40 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 50 min |
| May 14, 5:51 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 39 min |
| May 14, 6:20 PM CDT | Severe Thunderstorm Warning | HGX | Trinity | 23 min |
| May 14, 6:30 PM CDT | Severe Thunderstorm Warning | HGX | San Jacinto | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.